Get E-Book on COVID-19

Q. Please suggest some preventive measures for migraine headache.

Answered by
Dr. Y Siva Roja
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 21, 2018 and last reviewed on: Sep 01, 2018

Hi doctor,

I am 35 years old. I was suffering from a migraine headache for the last 15 years. Actually, it was not continuous but I recollect the durations once every five years for three months.

I was taking Sebilium every night prescribed by the doctor. Again the headache is starting now. Please suggest me any preventive measures for it. Every day I get out of bed with the fear of pain.

Dr. Y Siva Roja

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

I have reviewed your query. Drugs like Sibelium (containing drug named Flunarizine) is used to prevent the occurrence of migraine attacks. Drugs like Naproxen are used to relieve the pain during attacks of a migraine or a few other kinds of headaches.

You need to be checked with a physician or neurologist. Depending on the severity of symptoms after examining you, he or she may advise you to continue Sibelium night time 5 mg or 10 mg dosage or any of the other drugs like Propanolol, Amitriptyline used to prevent attacks of a migraine.

Sibelium (Flunarizine) has few side effects like increased sleep or drowsiness, weight gain, memory deficits, and dry mouth. Meanwhile, you may continue taking Naproxen 250 mg or Paracetamol during attacks of a headache.

There are few other instructions or lifestyle changes to reduce the frequency of migraine attacks like:

  • Avoiding caffeine, chocolate or any other foods which may trigger your attacks (you need to keep a food diary mentioning any particular food related to your attacks).
  • Avoid stressful activities.
  • Prefer calm and dark room without extra lights and sounds during attacks.
  • Keep yourself hydrated.
  • Avoid watching tv night time before sleep, particularly with lights off, in dark (flickering light from running tv may trigger attacks).
  • Menstrual periods may trigger attacks and so be extra careful during those times.

Take care.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Related Questions:
I am experiencing headaches due to light sensitivity. Why?
What is causing constant eye floaters, low back and hip pain?
Is eye floaters an optical problem or neurological or a combination of both?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I am suffering from one side headache. How do i find headache specialist?

Query: Hi doctor, I have been suffering from one side headache since last 10 years. I was diagnosed with paranasal sinuses. I am taking medicines for sinus problem and a few periods for migraine. But no results found. Please guide me. Which department should I consult and get treated?  Read Full »

Does opiate withdrawal cause nausea, low BP, muscle pain and urea smell?

Query: Hello doctor, I am a 40-year-old female recovering from eating disorder. My BMI is 16. I am suffering from clinical depression and GAD. I was diagnosed by a neurologist with migraines approximately two years ago, and have been on Lyrica 75 mg twice daily. Recently, I started having trouble swallowi...  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.